Alert archive / Texas / Red Flag Warnings in 2009

Red Flag Warning 7, NWS Corpus Christi, TX

February 25, 2009Kleberg County, Nueces County, Texas

NWS Corpus Christi, TX issued this red flag warning at Feb 25, 2009, 3:34 AM CST for Kleberg County, Nueces County, Texas. It took effect at Feb 25, 2009, 12:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 25, 2009, 3:34 AM CST (09:34 UTC)
In effect from
Feb 25, 2009, 12:00 PM CST
Expired
Feb 25, 2009, 5:00 PM CST
In force
5 hr
Issued by
NWS Corpus Christi, TX

Counties Kleberg County, TX, Nueces County, TX

The radar

The Corpus Christi radar (KCRP), 24 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 9.6 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2009-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2009-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1736 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KCRP 250934
RFWCRP

RED FLAG WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
334 AM CST WED FEB 25 2009

TXZ242-243-251800-
/O.NEW.KCRP.FW.W.0007.090225T1800Z-090225T2300Z/
KLEBERG-NUECES-
334 AM CST WED FEB 25 2009

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CST THIS
AFTERNOON DUE TO GUSTY SOUTHERLY WINDS AND LOW RELATIVE HUMIDITY
INLAND...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST
THIS AFTERNOON FOR NUECES AND KLEBERG COUNTIES.

SOUTHERLY WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 40
MPH ACROSS ALL OF NUECES AND KLEBERG COUNTIES THIS AFTERNOON.
IN ADDITION...LOW RELATIVE HUMIDITY VALUES ARE EXPECTED ACROSS
WESTERN PORTIONS OF NUECES AND KLEBERG...BOTTOMING OUT BETWEEN 35
AND 40 PERCENT. THE COMBINATION OF THESE WEATHER CONDITIONS ALONG
WITH CURED AND DROUGHT-STRESSED VEGETATION WILL CREATE A CRITICAL
FIRE DANGER DURING THE AFTERNOON. RELATIVE HUMIDITY VALUES WILL
INCREASE FROM EAST TO WEST LATE AFTERNOON AND EARLY IN THE EVENING
BEHIND A SEA-BREEZE BOUNDARY THAT MOVES INLAND...HOWEVER WINDS
WILL REMAIN GUSTY INTO THE EVENING BEHIND THE SEA-BREEZE.

RESIDENTS ARE URGED TO EXERCISE EXTREME CARE DURING ALL OUTSIDE
ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. AVOID USE OF
WELDING OR GRINDING EQUIPMENT NEAR WEEDS AND GRASS. AVOID PARKING
VEHICLES IN TALL...DRY GRASS AND WEEDS THAT COULD BE IGNITED BY
HOT CATALYTIC CONVERTERS. DO NOT TOSS CIGARETTE BUTTS ON THE
GROUND. BURN BANS HAVE BEEN ISSUED FOR SEVERAL COUNTIES IN SOUTH
TEXAS. REPORT WILD FIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT
OR LAW ENFORCEMENT OFFICE.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

JR
1 follow-up statement
000 
WWUS84 KCRP 251842
RFWCRP

RED FLAG WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1242 PM CST WED FEB 25 2009

TXZ242-243-252300-
/O.CON.KCRP.FW.W.0007.000000T0000Z-090225T2300Z/
KLEBERG-NUECES-
1242 PM CST WED FEB 25 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

SOUTHERLY WINDS WILL INCREASE TO 20 TO 30 MPH WITH OCCASIONAL GUSTS
UP TO 40 MPH ACROSS ALL OF NUECES AND KLEBERG COUNTIES THIS
AFTERNOON. IN ADDITION...LOW RELATIVE HUMIDITY VALUES ARE EXPECTED
ACROSS WESTERN PORTIONS OF NUECES AND KLEBERG...BOTTOMING OUT
BETWEEN 35 AND 40 PERCENT. THE COMBINATION OF THESE WEATHER
CONDITIONS ALONG WITH CURED AND DROUGHT-STRESSED VEGETATION WILL
CREATE A CRITICAL FIRE DANGER DURING THE AFTERNOON. RELATIVE
HUMIDITY VALUES WILL INCREASE FROM EAST TO WEST LATE AFTERNOON AND
EARLY IN THE EVENING BEHIND A SEA-BREEZE BOUNDARY THAT MOVES
INLAND... HOWEVER WINDS WILL REMAIN GUSTY INTO THE EVENING BEHIND
THE SEA- BREEZE.

RESIDENTS ARE URGED TO EXERCISE EXTREME CARE DURING ALL OUTSIDE
ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. AVOID USE OF
WELDING OR GRINDING EQUIPMENT NEAR WEEDS AND GRASS. AVOID PARKING
VEHICLES IN TALL...DRY GRASS AND WEEDS THAT COULD BE IGNITED BY
HOT CATALYTIC CONVERTERS. DO NOT TOSS CIGARETTE BUTTS ON THE
GROUND. BURN BANS HAVE BEEN ISSUED FOR SEVERAL COUNTIES IN SOUTH
TEXAS. REPORT WILD FIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT
OR LAW ENFORCEMENT OFFICE.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

TE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Feb 24, 11:40 PM CST, 3 hours 54 minutes earlier.

Area forecast discussion, Feb 24, 11:40 PM CST, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1140 PM CST TUE FEB 24 2009

.DISCUSSION...SEE AVIATION SECTION BELOW FOR MORE DETAILS.

&&

.AVIATION...STRONGER SOUTH WINDS TONIGHT WILL RESULT IN MORE
MIXING AND PRECLUDE WIDESPREAD FOG DEVELOPMENT. MOISTURE STARVED
BOUNDARY LAYER WILL ALSO PRECLUDE LONG PERIODS OF STRATUS CEILINGS
AS WELL. HYBRID OF PATCHY FOG ACROSS FAVORED LOW AREAS AND SCT TO
BKN STRATUS DECK WILL OCCUR IN VERY SMALL WINDOW FROM 10Z TO 14Z
PRIMARILY FROM ALI TO VCT AXIS. SOME OF THIS STRATUS/FOG WL
PRODUCE MVFR CONDITIONS IN AFOREMENTIONED SMALL TIME-FRAME AND
CONFINED COASTAL PLAINS REGION. BY 15Z...VFR CONDITIONS WL ONCE
AGAIN PREVAIL AS DRY AIR ABV THE SURFACE AND SOUTH WINDS MIX OUT
THE LOW LEVEL MOISTURE. SOUTH WINDS WL GUST UP TO 30 KT AT TIMES
ON WED ACROSS THE SOUTHERN COASTAL BEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    62  83  66  83  67  /   0  10  10  10  10
VICTORIA          59  82  63  80  63  /  10  10  10  10  10
LAREDO            63  94  67  94  69  /   0   0   0   0  10
ALICE             60  88  65  88  66  /   0   0   0  10  10
ROCKPORT          64  78  67  77  68  /  10  10  10  10  10
COTULLA           58  92  62  91  64  /   0   0   0   0  10
KINGSVILLE        62  86  65  87  67  /   0   0   0  10  10
NAVY CORPUS       66  78  67  77  68  /  10  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 9 AM CST WEDNESDAY FOR THE FOLLOWING
     ZONES: WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
     WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.

&&

SC/70...AVIATION
TT/89...LONG TERM
Hazardous weather outlook, Feb 24, 4:34 AM CST, 23 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
434 AM CST TUE FEB 24 2009

TXZ229>234-239>247-251100-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
434 AM CST TUE FEB 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ELEVATED FIRE WEATHER CONDITIONS ARE ANTICIPATED TODAY WITH GUSTY
WINDS ACROSS THE COASTAL BEND AND LOW RELATIVE HUMIDITY ACROSS THE
BRUSH COUNTRY AND RIO GRANDE PLAINS. NO OTHER HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ELEVATED FIRE WEATHER CONDITIONS ARE ANTICIPATED WEDNESDAY WITH
GUSTY WINDS ACROSS THE COASTAL BEND AND LOW RELATIVE HUMIDITY
ACROSS THE BRUSH COUNTRY AND RIO GRANDE PLAINS. NO OTHER HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-251100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
434 AM CST TUE FEB 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SOUTH TO SOUTHEAST WINDS ARE EXPECTED TO INCREASE TO SMALL CRAFT
ADVISORY CRITERION WEDNESDAY AND THURSDAY OVER THE SOUTHERN BAYS
AND GULF WATERS. A COLD FRONT WILL PROVIDE NORTH WINDS IN THE
SMALL CRAFT ADVISORY RANGE ON SATURDAY OVER THE GULF WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JR

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 3:21 AM CSTSmall Craft AdvisoryCRP24 hr

Nearby

Red Flag Warnings in Texas, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.